Discussions that mention valium

Inner Ear Disorders board


Hi Howie,

>>>How do any of us know when you reduce the SSRI if an increase in symptoms is withdrawl from the drug or if you have MAV and need a preventative is the increase just your body need a medication for the condition.

Good question Howie and one I'm not relly sure about. I know that I do get flu-like symptoms from the reduction but when I feel a little more jittery or symptomatic I'm not sure what that is. No doubt I don't have the extra serotonin hanging around to cushion any minor relapses so could be a little of both. But I'm determined to be able to handle any relapses without the need for anything more than valium should the need arise.

Actually, the need has come up today. After a really good weekend away in the mountains, I woke last night at 3.30 am with a really freaked out feeling going on. I got out of bed to go to the toilet and realised I was very disorientated and had some big dysequilibrium going on. It's now 2 pm and I still feel very rough. I haven't been at work I feel so lousy. Totally disorientated still and feel really zoned out - not really here - with some low level anxiety hanging around too. Looking at this screen is hugely uncomfortable. Really hate this. Anyhow I've knocked back some valium to take the edge off. Not sure what has triggered this. I haven't eaten anything that could trigger migraine. I did however, go for a very tough hike yesterday. We climbed out of a steep valley up 1000 steps. I was knackered at the top and wonder if this has done me in today. Who knows. Well, nevertheless this will be a good test to see how I cope with what seems like a medium-strong decomp event and with only 5 mg of SSRI in my system.

Hi Wow - thanks for the feedback. I think I'm prettty good with anxiety these days and there's absolutely nothing bothering me accept for this current bad day. But I agree with what you said - having experienced extreme anxiety makes it so much easier to fall into that level again. I definitely don't want to ever go there again and hopefully won't by disregarding these very uncomfortable feelings. Distraction seems to be the best tool.

Scott :cool:
Hey All,

I'm now coming up to nearly 3 weeks at this 5 mg dose and I have to say things aren't getting any easier. I am seeing a return of many symptoms I haven't had to deal with for 3 years.

For example, when I was first ill with this VN garbage, I was hugely sensitive to sweet and salty foods. Just ingesting anything moderately sweet or salty would leave me feeling light-headed, disorientated and dizzy....panic attacks usually came next. It's all happening again now, the only difference being that it doesn't bring on a panic attack presumably because I am not freaking out about it like I did back then but damn it's uncomfortable. It sometimes feels like the skin around my head is moving or something.

So why does this happen I wonder? Is my nervous system so sensitised again that sharp doses of glucose or salt creates some sort of decomp? Why does dizziness/disorientation/surrealism come onto the scene like this? Do those of you not taking meds for this have this going on after eating sweets?

More troubles have been occurring at night, that is waking every morning with strong agitation, tossing and turning in bed unable to fall asleep again. No doubt this could be withdrawal symptoms going on. This morning I was bent over in the bathroom to pick something up. When I stood up again, I immediately got hit with acute dizziness/disorientation. I then walked to work feeling mildly drunk and not so great.

So I don't know where this is leading or whether I will even stop reacting to things like a sweet dessert but so far it's a real drag. I suppose I could take valium to stop the glucose effect but this is not exactly a lifetime solution other than giving these sorts of foods a miss altogether.

Wow, I can't believe how HUGELY bored I am with all of this, writing about the same old story over and over again. It's just never-ending, like a broken record that never stops playing. How the hell are we supposed to kill this head monster once and for all?

Scott :cool:
Just a quick update for any of you wondering what it's like coming off an SSRI with a dizzy head! To say that the last few weeks has been up and down would be the understatement of the year but I am hanging in there and ready to take myself closer to being off of this stuff. Last night I began another cut on the dose - now at 1/8 or just 2.5 mg of Cipramil. I can't imagine the headaches and "thunderstorms" of dizziness and surrealism blowing through can get any worse than they already have been. Any anxiety that has hit (nothing nasty and only at night) I hit with valium but only once in a while. If things stay as they are I should be free of this stuff in another 6 weeks. I really think I can finally do this as I sit here today.

Meanwhile I've got two referrals for a migraine clinic and another for a migraine specialist. The aim of the game is to go with whichever one comes up first with the least waiting time. Clinic or private doc - I'll go with whatever comes first to get this migraine garbage sorted next. Hopefully it'll be the final chapter in this ride on the hell express.

Another thing I'm doing is exercising daily - one hour power walks with some push ups and sit ups thrown in. I think the exercise is helping in a BIG way at keeping anxiety out of the picture and keeping me asleep at night not to mention more resilient in beating the storms.

Anyhow, no doubt the brown stuff will hit the fan again before I know it with this new reduction but just hoping I'm through the worst.

How is it going Gloria without the benzo?

Scott :cool: